Texas, 2010

Funnel Cloud in Texas, June 4, 2010

June 4, 2010 · NWS LCH · 1 event in 1 county or zone

An unusually strong upper level low slowly moved across southeast Texas and southwest Louisiana from June 3 into June 4. This system produced numerous showers and thunderstorms across southeast Texas, with one report of a funnel cloud near Beaumont.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An unusually strong upper level low slowly moved across southeast Texas and southwest Louisiana from June 3 into June 4. This system produced numerous showers and thunderstorms across southeast Texas, with one report of a funnel cloud near Beaumont.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 2:38 PM CST, 37 minutes earlier.

Area forecast discussion, Jun 4, 2:38 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CDT FRI JUN 4 2010

.DISCUSSION...
ON THE WEATHER MAP...THE SFC AND UPPER LOW CONTINUES OVER SE TX/W
LA...AND IS ONLY DRIFTING ENE. SCT SHRA/TSRA CONTINUE TO DOT THE
RADAR SCOPE...WITH A LITTLE MORE CONCENTRATION ACROSS INLAND SE
TX/W LA NEAR POE. THE PREVIOUS TRAINING LINE OF TSRA OVER ST. MARY
PARISH HAS FINALLY ENDED...BUT NOT BEFORE DEPOSITING 6-8" ACROSS W
ST. MARY INTO IBERIA/ST. MARTIN PARISHES. FRANKLIN REPORTED MOST
STREETS IN TOWN WITH MINOR FLOODING...AND A COUPLE WITH
SIGNIFICANT FLOODING TO BE CLOSED EARLIER THIS AFTERNOON.

WE EXPECT ABOVE NORMAL RAIN CHANCES AS THIS SFC AND UPPER LOW
REMAINS ON TOP OF THE REGION. WE EXPECT THE LOW/TROF AXIS TO ONLY
SLOWLY DRIFTING FURTHER E INTO SAT AND EARLY SUN...KEEPING THE
BEST CHANCES OF SHRA/TSRA (50%) OVER C AND SC LA...40% OVER W
LA...AND 30% OVER SE TX.

WE STILL EXPECT A BUILDING MID/UPPER RIDGE FROM TX TO GRADUALLY
PUSH THIS LINGERING TROF AXIS FUTHER SE INTO THE NW GULF. WHILE WE
STILL EXPECT THE HIGH TO DOMINATE THE REGION...CAN'T RULE OUT AT
LEAST A SLIGHT CHANCE OF SHRA/TSRA EACH AFTERNOON...KEEPING POPS
AT 20% EACH DAY. THE BUILDING HIGH SHOULD ALLOW FOR TEMPS TO HEAT
UP SIGNIFICANTLY...MID 90S ALONG THE I-10 CORRIDOR...AND UPPER 90S
NORTH OF US-190. LOWS WILL BE IN THE MID/UPPER 70S...WITH LOWER
80S ALONG THE IMMEDIATE COAST.

DML

&&

.MARINE...
THE SFC LOW ACROSS SOUTHEAST TEXAS AND WESTERN LOUISIANA WILL
CONTINUE ITS SLOW DRIFT EAST NORTHEAST THROUGH SATURDAY...AND
CONTINUE TO WEAKEN. WINDS AND SEAS WILL CONTINUE TO SUBSIDE THIS
EVENING AS THE PRESSURE GRADIENT GRADUALLY RELAXES. THUS...LOWERED
THE SCA ACROSS THE REGION. LEFT SCEC FROM THE ATCHAFALAYA RIVER TO
INTRACOASTAL CITY...INCLUDING VERMILION BAY...THRU 03Z...WHERE THE
PRESSURE GRADIENT IS STILL ENHANCED ON THE E SIDE OF THE LOW.
OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH SATURDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...AS WELL AS LOCALLY HIGHER WINDS AND SEAS.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  88  79  93  79 /  50  40  10  20  10
KBPT  74  89  78  93  78 /  40  30  10  20  10
KAEX  72  91  76  95  76 /  50  40  10  20  10
KLFT  74  88  78  93  78 /  50  50  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 4, 6:31 AM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
731 AM CDT FRI JUN 4 2010

GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
051245-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-
ORANGE-
731 AM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A BAND OF STORMS WILL MOVE EAST ACROSS CENTRAL LOUISIANA AND THE
ACADIANA AREA THIS MORNING. THIS BAND IS ASSOCIATED WITH AN AREA
OF LOW PRESSURE MOVING OVER SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS TO 45
MPH...SMALL HAIL AND POSSIBLY EVEN SOME BRIEF TORNADOES OR
WATERSPOUTS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN CAN BE EXPECTED. HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING OF STREETS AND LOW SPOTS.

OTHERWISE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH TONIGHT AS THE LOW MOVES SLOWLY EAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AS THE
UPPER LEVEL DISTURBANCE MOVES SLOWLY EAST OVER THE REGION. ALTHOUGH
A FEW STORMS COULD BE STRONG...NO SEVERE WEATHER IS EXPECTED AT
THIS TIME. RAIN CHANCES WILL DIMINISH SUNDAY AS THE LOW WEAKENS
AND A RIDGE OF HIGH PRESSURE BUILDS ALOFT.

SUNDAY THROUGH WEDNESDAY...ABOVE NORMAL TEMPERATURES AND A SLIGHT
CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS IS EXPECTED. THE
COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES
BETWEEN 100 AND 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ450-452-455-470-472-475-051245-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
731 AM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG ONSHORE FLOW WILL DEVELOP THIS MORNING AS A LOW PRESSURE
SYSTEM NEAR THE TEXAS COAST MOVES SLOWLY NORTHEAST INTO SOUTHWEST
LOUISIANA. SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED
WITH SEAS BUILDING TO 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET BEYOND
20 NM OFFSHORE. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS
EVENING AS THE LOW MOVES AWAY FROM THE REGION.

IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 30 AND 40
KNOTS ALONG WITH VERY HEAVY RAIN REDUCING VISIBILITIES TO LESS
THAN ONE MILE AND FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
COASTAL LAKES AND BAYS AND COASTAL WATERS OUT TO 60 NM ON
SATURDAY. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED.

SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH ON SUNDAY...WITH A
LIGHT TO MODERATE ONSHORE FLOW EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

24

In the hours before

Local storm report, Jun 4, 11:53 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1253 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     MARINE TSTM WIND 24 SSE PECAN ISLAND     29.30N 92.37W
06/04/2010  M48 MPH          GMZ452             LA   PUBLIC

            RIG VR 67 REPORTED WIND GUST TO 48 MPH.

&&

DJONES
Local storm report, Jun 4, 12:13 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     MARINE TSTM WIND 11 ESE PECAN ISLAND     29.56N 92.30W
06/04/2010  M40 MPH          VERMILION          LA   OFFICIAL NWS OBS

            REPORT FROM FRWL1 FRESHWATER CANAL LOCKS.

&&

MOGGED
Local storm report, Jun 4, 12:40 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     FLASH FLOOD      FRANKLIN                29.80N 91.51W
06/04/2010                   ST. MARY           LA   LAW ENFORCEMENT

            FRANKLIN POLICE DEPARTMENT REPORTS MOST STREETS IN TOWN
            HAVE AT LEAST MINOR FLOODING. AS OF 130 PM ONLY TWO
            STREETS...IBERIA AND WEBER...ARE CLOSED DUE TO HIGH
            WATER.

&&

25
Local storm report, Jun 4, 12:41 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     FLASH FLOOD      FRANKLIN                29.80N 91.51W
06/04/2010                   ST. MARY           LA   LAW ENFORCEMENT

            FRANKLIN POLICE DEPARTMENT REPORTS MOST STREETS IN TOWN
            HAVE AT LEAST MINOR FLOODING. AS OF 130 PM ONLY TWO
            STREETS...IBERIA AND WEBER...ARE CLOSED DUE TO HIGH
            WATER.

&&

25
Local storm report, Jun 4, 2:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     LAFAYETTE               30.22N 92.03W
06/04/2010                   LAFAYETTE          LA   BROADCAST MEDIA

            KATC-TV REPORTS A TREE DOWN AT JOHNSTON ST AND ST. JULIEN
            ST.

&&

MGRIFFIN
Local storm report, Jun 4, 3:00 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     TORNADO          JEANERETTE              29.92N 91.68W
06/04/2010                   IBERIA             LA   LAW ENFORCEMENT

            TREE FELL ON TRAILER HOME REPORTED BY SHERIFF OFFICE

&&

MGRIFFIN

The radar

The Lake Charles radar (KLCH), 91 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Jefferson

When
June 4, 3:15 PM CST
Where
Jefferson County, 1.61 mi ENE of Elizabeth
Reported by
Trained Spotter
Coordinates
30.082, -94.157

A Skywarn Spotter reported a funnel cloud on the west side of Beaumont.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243361.